A 32-year-old female asked:
My periods are prolonged and im obese. my doctor wants me to take norethindrone 5mg to stop the bleeding for 3 weeks a month and one week off for a few months while i lose weight. does norethindrone increase blood clot risk ?
1 doctor answer • 1 doctor weighed in
Obstetrics and Gynecology 26 years experience
Obesity greater risk: For your doctor wanted to take this medications to decrease the lining in the uterus . You probably have PCOS which is causing a regular for you. And at times heavy bleeding you also need to decrease your weight as your weight is actually causing you an increased risk from blood clots
Created for people with ongoing healthcare needs but benefits everyone.
11 viewsAnswered Jan 13, 2021
Last updated Jan 23, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.